MAUDE Adverse Event Report: COOPERSURGICAL, INC. 3MM ELASTIC STAYS 8/PK; SURGICAL RETRACTOR

COOPERSURGICAL, INC. 3MM ELASTIC STAYS 8/PK; SURGICAL RETRACTOR
Model Number 3314-8G
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G2: uk device was discarded by hospital due to contamination.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a laparoscopic assisted pan-proctocolectomy, a lone star retractor and elastic stays were used as retraction during the procedure.When removing the device, it was noticed that one of the hooks had become detached from the surgical stay and another was bending.Therefore the retractors and stays were removed and a search of the area and patient was performed to locate the missing hook.A specimen x-ray was performed in theatre.It was established that the hook was not in the patient.3314-8g 3mm elastic stays 2024-09-0000206.
 
Additional Manufacturer Narrative
Distribution history: the complaint product was manufactured at csi on 15 may 2023.Manufacturing record review: dhr was reviewed and no non-conformities, related to the complaint condition, were noted.Historic complaint review: a review of the 2-year complaint history showed one similar reported complaint condition.Product receipt: the complaint product has not been returned to coopersurgical.Visual evaluation: evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Functional evaluation: evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Root cause: no definitive root cause for this issue could be reliably determined at this time as there is no product nor pictures available for evaluation/verification.The dhr review showed that a aql sampling quality inspection pull test was performed and passed for lot 334241.No further investigation could be performed with the information available for this complaint condition.No further corrective actions required as the complaint condition was not confirmed, coopersurgical will continue to trend this complaint condition.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Updated: b4, g3, g6, h2, h3, h11.Corrected: b1, b2, h6.The complaint investigation has not changed.Supplemental submission is to correct the codes for health impact (f) and investigation conclusion (d).Coopersurgical will continue to monitor this complaint condition for trends.No further corrective action in necessary, as the complaint condition was not confirmed.
 
Event or Problem Description
No additional information.

Brand Name
3MM ELASTIC STAYS 8/PK
Common Device Name
SURGICAL RETRACTOR
Manufacturer (Section D)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611 1350
Manufacturer (Section G)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611 1350
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611-1350
4752651582
MDR Report Key20320865
Report Number1216677-2024-00057
Device Sequence Number20809117
Product Code GAD
UDI-Device Identifier00888937015508
UDI-Public(01)00888937015508(10)334241(17)280515
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K791665
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3314-8G
Device Catalogue Number3314-8G
Device Lot Number334241
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer11/15/2024
06/05/2025
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date11/19/2024
06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown